Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Fluid velocity fields derived from vorticity singularities

Author: K. B. Ranger
Journal: Quart. Appl. Math. 62 (2004), 671-685
MSC: Primary 76D17; Secondary 76M35
DOI: https://doi.org/10.1090/qam/2104268
MathSciNet review: MR2104268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The present article addresses the existence by construction of random velocity fields produced by prescribed flow singularities which are consistent with the equations governing the motion of a two-dimensional viscous incompressible liquid. By showing first that the vorticity can be arbitrary and consistent with the flow equations it is then possible to determine the velocity field explicitly in terms of the vorticity and its derivatives.

References [Enhancements On Off] (What's this?)

  • [1] H. L. Dryden, F. P. Murnaghan and H. Bateman, Hydrodynamics, Dover Publications, Inc., 242-244 (1956)
  • [2] G. B. Jeffrey, The two-dimensional stead motion of a viscous fluid, Phil. Mag. 29 (6), 445-455 (1915)
  • [3] J. Leray, Étude de diverses integrates non-lineaires et de quelques problems que pose l'Hydrodynamiques, Jour. de Math. Pures et Appl. 12, 1 (1933)
  • [4] James Serrin, Mathematical principles of classical fluid mechanics, Handbuch der Physik (herausgegeben von S. Flügge), Bd. 8/1, Strömungsmechanik I (Mitherausgeber C. Truesdell), Springer-Verlag, Berlin-Göttingen-Heidelberg, 1959, pp. 125–263. MR 0108116
  • [5] D. J. Acheson, Elementary fluid dynamics, Oxford Applied Mathematics and Computing Science Series, The Clarendon Press, Oxford University Press, New York, 1990. MR 1069557
  • [6] G. Batchelor, An Introduction to Fluid Dynamics CUP, 205-208 (1967)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D17, 76M35

Retrieve articles in all journals with MSC: 76D17, 76M35

Additional Information

DOI: https://doi.org/10.1090/qam/2104268
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society